MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBJR061502A
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.The device was discarded at user facility.Therefore, direct product analysis was not possible.Instructions for use (ifu) for gore® viabahn® endoprosthesis with heparin bioactive surface states: contraindications: the gore® viabahn® endoprosthesis is contraindicated for non-compliant lesions where full expansion of an angioplasty balloon catheter was not achieved during pre-dilatation, or where lesions cannot be dilated sufficiently to allow passage of the delivery system.
 
Event or Problem Description
The following was reported to gore: patient was treated due to an occluded superficial femoral artery (sfa).As reported, this patient had previous surgeries and access from the femoral artery was no longer an option.Pedal approach, with access from the anterior tibial artery was made.After access was obtained, multiple balloon catheters including a 5x15 sterling and 3x200 mustang were used for vessel dilation.A 6fr terumo sheath was then used to advance a 6x15 gore® viabahn® endoprosthesis over a platinum plus wire.As the viabahn device was advanced, it became stuck within the sheath.The physician attempted to pull the device back out.As the viabahn device was manipulated, the wire inside the catheter was broken.The deployment line at the transition was severed.The patient was transferred for surgical repair.The tibial artery was cut down to allow for the constrained viabahn device and sheath to be removed.After the artery was repaired, a second access was made at the popliteal artery, located behind the knee.Wire access was achieved, and two viabahn devices (6x25 and 5x15) were deployed to treat the occlusion in the sfa.Post procedure, the patient was reported to be recovering with pulse (signal) to the foot.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8671202
Report Number2017233-2019-00390
Device Sequence Number16676958
Product Code PFV
UDI-Device Identifier00733132623747
UDI-Public00733132623747
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Catalogue NumberVBJR061502A
Device Lot Number20194762
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR